Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 11, NWS Glasgow, MT

December 28, 2011Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Dec 28, 2011, 3:38 AM MST for Phillips County, Montana. It took effect at Dec 28, 2011, 7:00 AM MST. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 28, 2011, 3:38 AM MST (10:38 UTC)
In effect from
Dec 28, 2011, 7:00 AM MST
Expired
Dec 28, 2011, 5:52 PM MST
In force
11 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 10:48 AM MSTNON-TSTM WND GST 6511 Ene Zortman, MTSUSTAINED WINDS OF OVER 45 MPH SINCE 0830 THIS MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WWUS75 KGGW 281038
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
338 AM MST WED DEC 28 2011

MTZ021-281845-
/O.CAN.KGGW.HW.A.0007.111228T1400Z-111229T0100Z/
/O.NEW.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
PETROLEUM-
INCLUDING THE CITY OF...WINNETT
338 AM MST WED DEC 28 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...
...HIGH WIND WATCH FOR TODAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. THE HIGH WIND WATCH FOR TODAY HAS BEEN CANCELLED. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND DECREASING
  AFTER DARK.

* IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND
  ...TEAR LIMBS OFF OF TREES...AND CAUSE PROBLEMS FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ060-281845-
/O.UPG.KGGW.HW.A.0007.111228T1400Z-111229T0100Z/
/O.NEW.KGGW.HW.W.0011.111228T1400Z-111229T0100Z/
/O.NEW.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
338 AM MST WED DEC 28 2011

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH
WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. THE HIGH WIND WATCH FOR TODAY IS NO LONGER IN EFFECT. 

* WINDS...WEST 35 TO 55 MPH WITH GUSTS TO 70 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE
  STRONGEST WINDS IN THE LATE AFTERNOON AND DECREASING AFTER DARK.
  WINDS ARE EXPECTED TO INCREASE AGAIN ON LATE THURSDAY MORNING.

* IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND
  ...TEAR LIMBS OFF OF TREES...AND CAUSE PROBLEMS FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-022-023-025>027-281845-
/O.NEW.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD-MCCONE-DAWSON-PRAIRIE-
WIBAUX-
INCLUDING THE CITIES OF...MALTA...SACO...JORDAN...CIRCLE...
GLENDIVE...RICHEY...TERRY...WIBAUX
338 AM MST WED DEC 28 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND DECREASING
  AFTER DARK.

* IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS AROUND
  ...TEAR LIMBS OFF OF TREES...AND CAUSE PROBLEMS FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
817 
WWUS75 KGGW 281638
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
938 AM MST WED DEC 28 2011

MTZ060-290400-
/O.CON.KGGW.HW.W.0011.000000T0000Z-111229T0100Z/
/O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
938 AM MST WED DEC 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

* WINDS...WEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. THE HIGHEST
  GUSTS WILL AT THE HIGHER EXPOSED ELEVATIONS IN THE LITTLE
  ROCKIES. BUT HIGHWAY 191 WILL SEE SOME PRETTY STRONG FUNNELING
  OF WINDS AS WELL NEAR THE LITTLE ROCKIES.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE
  STRONGEST WINDS IN THE LATE AFTERNOON AND DECREASING AFTER DARK.
  WINDS ARE EXPECTED TO INCREASE AGAIN AND EITHER BE SIMILAR
  STRENGTH OF SLIGHTLY HIGHER STARTING LATE THURSDAY MORNING.

* IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS
  AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE
  PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021>023-025>027-290400-
/O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON-
PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN...
CIRCLE...GLENDIVE...RICHEY...TERRY...WIBAUX
938 AM MST WED DEC 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE 
  STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND 
  DECREASING AFTER DARK.

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT
  GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH
  WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND
  LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
916 
WWUS75 KGGW 282142
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
242 PM MST WED DEC 28 2011

MTZ060-291100-
/O.CON.KGGW.HW.W.0011.000000T0000Z-111229T0100Z/
/O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
242 PM MST WED DEC 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

* WINDS...REST OF THIS AFTERNOON...WEST WINDS 40 TO 50 MPH WITH
  GUSTS TO 60 MPH. FOR THURSDAY...WINDS WILL BE WEST AT 35 TO 50
  MPH WITH GUSTS TO 70 MPH POSSIBLE. HIGHWAY 191 ALONG THE LITTLE
  ROCKIES WILL HAVE THE STRONGEST WINDS AS THEY FUNNEL DOWN OFF
  THE MOUNTAINS AND DOWN THE VALLEYS. 

* TIMING...WINDS WILL DIE DOWN AFTER SUNSET TONIGHT AND SIT IN THE
  15 TO 25 MPH RANGE. THEY WILL PICK UP AGAIN ON THURSDAY AROUND
  10 AM AND CONTINUE THROUGH SUNSET ON THURSDAY. 

* IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS 
  AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND 
  CAUSE PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021>023-025>027-291100-
/O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON-
PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN...
CIRCLE...GLENDIVE...RICHEY...TERRY...WIBAUX
242 PM MST WED DEC 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE AFTER 10 AM THURSDAY MORNING WITH
  THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND
  DECREASING AFTER SUNSET.

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE 
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY 
  NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS 
  STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL 
  SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
347 
WWUS75 KGGW 290052
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
552 PM MST WED DEC 28 2011

MTZ060-291300-
/O.CAN.KGGW.HW.W.0011.000000T0000Z-111229T0100Z/
/O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
552 PM MST WED DEC 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE AFTER 10 AM THURSDAY MORNING 
  WITH THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND 
  DECREASING AFTER SUNSET.

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE 
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY 
  NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS 
  STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL 
  SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. NOW WOULD BE THE BEST TIME TO SECURE
ANY ITEMS THAT ARE PRONE TO BLOWING AWAY SUCH AS TRASH CANS...LAWN
FURNITURE...OR OTHER OUTDOOR LIGHTWEIGHT OBJECTS.

&&

$$

MTZ016-021>023-025>027-291300-
/O.CON.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON-
PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN...
CIRCLE...GLENDIVE...RICHEY...TERRY...WIBAUX
552 PM MST WED DEC 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE AFTER 10 AM THURSDAY MORNING 
  WITH THE STRONGEST WINDS OCCURRING IN THE LATE AFTERNOON AND 
  DECREASING AFTER SUNSET.

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE 
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY 
  NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS 
  STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL 
  SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS. NOW WOULD BE THE BEST TIME TO SECURE ANY ITEMS THAT
ARE PRONE TO BLOWING AWAY SUCH AS TRASH CANS...LAWN FURNITURE...OR
OTHER OUTDOOR LIGHTWEIGHT OBJECTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 27, 9:04 PM MST, 6 hours 34 minutes earlier.

Area forecast discussion, Dec 27, 9:04 PM MST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
904 PM MST TUE DEC 27 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY...

EVENING UPDATE...
TWEAKS TO THE FORECAST WERE TO ACCOUNT FOR INCREASED CLOUD COVER
THIS EVENING. THIS CLOUD COVER IS DEVELOPING OVER SOUTHERN ALBERTA
AND BEING SHOVED OFF THE MOUNTAINS IN A ROUTE THAT SHOULD AFFECT
NORTHEASTERN MONTANA BY MIDNIGHT. BEFORE THEN THEIR MAY BE A BRIEF
CLEARING ACROSS THE NORTHERN AND EASTERN MOST SECTIONS OF THE CWA.
TEMPERATURES WERE ALSO INCREASED TO ACCOUNT FOR THIS. PRECIPITATION
IS STILL SCHEDULED TO HAPPEN SOMEWHERE BETWEEN 6AM AND NOON...
AFTERWARD IT WILL SLOWLY EXIT THE AREA. WITH WARMER TEMPERATURES
OVERNIGHT... IT WILL BE INCREASINGLY HARDER TO MAINTAIN SNOW OR
FREEZING RAIN BUT COULD STILL BE POSSIBLE FOR HALF AN HOUR TO AN
HOUR... ESPECIALLY IF THE WETBULB EFFECT TAKES HOLD. GAH

PREVIOUS SHORT TERM DISCUSSION...
WEATHER A BIT ACTIVE FOR THE NEXT COUPLE DAYS WITH A CHANCE FOR
RAIN...SNOW...OR FREEZING RAIN WEDNESDAY MORNING AND ON THURSDAY
PLUS STRONG WINDS THROUGHOUT THE SHORT TERM.

A LITTLE SHORTWAVE ENERGY EMBEDDED IN THE VIGOROUS ZONAL FLOW
ALOFT WILL GIVE A CHANCE FOR SOME PRECIP. ON WEDNESDAY AND ANOTHER
LITTLE WAVE WILL GIVE A SIMILAR CHANCE THURSDAY AFTERNOON.

DO NOT EXPECT SIGNIFICANT ACCUMULATIONS OF
PRECIPITATION...HOWEVER...SOME WARM AIR AT LOW LEVELS IN THE
FORECAST BUFR SOUNDINGS SUGGESTS THE POSSIBILITY OF SOME LIGHT
FREEZING RAIN EARLY WEDNESDAY MORNING PRIOR TO THE SURFACE WARMING
TO ABOVE FREEZING BY NOON AND TURNING ALL THE PRECIPITATION TO
RAIN. SOME MODELS HAVE HAD A LITTLE MORE PRECIPITATION WITH THE
SYSTEM ON THURSDAY...ESPECIALLY TO AREAS IN THE NORTHEAST PART OF
THE CWA.

850MB FLOW IS QUITE STRONG AND IS PERIODICALLY ENHANCED BY THE
PASSAGE OF SHORTWAVES. WEDNESDAY AND THURSDAY ARE EXPECTED TO BE
QUITE WINDY...ESPECIALLY OUT WEST AND AT HIGHER ELEVATIONS...WITH
WEDNESDAY WINDIER THAN THURSDAY. STRONG WESTERLY SURFACE WINDS
WILL HELP TO KEEP HIGH TEMPERATURES 20 DEGREES ABOVE NORMAL. MARTIN

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
CONTINUED WARMER AND DRIER THAN NORMAL. A SHORTWAVE SYSTEM MOVING
ACROSS THE AREA FRI THRU SAT NIGHT POSES THE MAIN PRECIP
POSSIBILITY...WHICH WOULD BE LIGHT THOUGH. A MAJOR DRY SLOT INVADES
THIS SYSTEM. MODELS TRENDING A LITTLE STRONGER WITH IT
THOUGH...SOME CLOSING IF OFF AT 500 MB JUST NO OF OUR CANADA
BORDER.

ECMWF TRENDING THE MOST AMPLIFIED WITH THE WHOLE PATTERN. PREFER A
MIDDLE GROUND BLEND OF MOST MODEL RECENT RUNS. CMC GEM LESS
TRUSTED AS THE 00Z RUN WAS AN OUTLIER.

A POTENTIAL MAJOR HIGH WIND EVENT WITH THE SATURDAY SYSTEM. MODELS
FORECAST WINDS UP TO 70 KT AT 850 MB. SURFACE LOW DEVELOPMENT AND
COLD ADVECTION BEHIND THE MODERATELY STRONG COLD FRONT...ALONG
WITH AFTERNOON CLEARING...IS LIKELY TO MIX THESE WINDS TO THE
SURFACE. GDV MOS SHOWS 41 KT...SPEEDS RARELY SEEN ON MOS OUTPUT.

THE REMAINDER OF THE PERIOD HAS MAINLY DRY WEATHER WITH STRONG
UPPER RIDGING. MODELS VARY A LOT BY TUESDAY THOUGH. THIS RELATES
MAINLY TO THE STRENGTH OF THE RIDGE. GFS KNOCKS IT DOWN TOO
QUICK...ECMWF WON'T GIVE IN. AGAIN PREFER A MIDDLE GROUND OF JUST A
WEAK SHORTWAVE COMING THRU THE TOP OF THE RIDGE. SIMONSEN

PREVIOUS LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...FAST ZONAL
FLOW WITH EMBEDDED SHORTWAVES EXPECTED TO PERSIST THROUGH THE
WEEKEND BEFORE WESTERN RIDGE REBOUNDS. TIMING OF THE SHORTWAVES
AND DETERMINING IF PRECIPITATION OR STRONG WINDS WILL ACCOMPANY
THE FRONTAL PASSAGES CONTINUES TO BE THE MAIN FORECAST CHALLENGE.
GIVEN THE STRONG WESTERLIES STRONG WINDS SEEM MORE LIKELY THAN
SIGNIFICANT PRECIPITATION...SO WILL KEEP POPS LOW.

UPPER FLOW BEGINS TO AMPLIFY LATE IN THE WEEKEND WITH RIDGE
REBOUNDING ALONG THE WEST COAST. ECMWF IS THE OUTLIER INITIALLY
NOT SO MUCH WITH THE DEVELOPING RIDGE...BUT BY DEVELOPING A SLOW
MOVING HIGH AMPLITUDE TROF ACROSS THE NORTHERN PLAINS OVER THE
WEEKEND. THE OTHER MODELS ARE MUCH WEAKER WITH THE WAVE AND MOVE
IT INTO THE GREAT LAKES FASTER. OVERALL EXPECT THE TREND OF DRY AND
MILD WEATHER TO CONTINUE INTO THE NEW YEAR. EBERT

&&

.AVIATION...
VFR UNDER MOSTLY CLEAR SKIES THIS EVENING. GENERALLY OVERCAST
CEILINGS DOWN TO 4K FT AGL AT TIMES WEDNESDAY. AREAS OF LIGHT
FREEZING RAIN ARE POSSIBLE IN THE MORNING...ESPECIALLY IN THE
VALLEYS. BY AFTERNOON IT WILL BE AREAS OF MAINLY JUST LIGHT RAIN.
WINDS INCREASE TO WEST 20 TO 35 KT WEDNESDAY ALSO. SIMONSEN

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 7 AM MST WEDNESDAY THROUGH WEDNESDAY
AFTERNOON FOR PETROLEUM...SOUTHWEST PHILLIPS.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 27, 3:30 PM MST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
330 PM MST TUE DEC 27 2011

MTZ016>020-022>027-059-061-062-282230-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
330 PM MST TUE DEC 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF LIGHT FREEZING RAIN WEDNESDAY MORNING...ESPECIALLY
IN THE LOWER ELEVATIONS. PERSONS GOING OUTSIDE OR PLANNING DRIVING
SHOULD BEWARE OF THE POSSIBILITY OF VERY SLIPPERY CONDITIONS ON
ANY PAVEMENT.

IT WILL BE WINDY FOR MOST OF THE AREA WEDNESDAY AFTERNOON. SOME
LOCATIONS MAY HAVE SPEEDS OF WEST 25 TO 35 MPH...WITH GUSTS TO AS
HIGHS 50 MPH.

EXPECT THURSDAY TO BE WINDY AS WELL...BUT LESS THAN WEDNESDAY.
THERE IS ANOTHER POTENTIAL FOR A MAJOR WINDSTORM AGAIN SATURDAY
.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ021-060-282230-
PETROLEUM-SOUTHWEST PHILLIPS-
330 PM MST TUE DEC 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A HIGH WIND WATCH FROM 7 AM THROUGH 6 PM WEDNESDAY. WEST
WINDS 40 TO 50 MPH...WITH GUSTS AS HIGH AS 70 MPH ARE POSSIBLE.

EXPECT THURSDAY TO BE WINDY AS WELL...BUT LESS THAN WEDNESDAY.
THERE IS POTENTIAL FOR ANOTHER WINDSTOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:38 AM MSTHigh Wind WatchGGWDawson, Garfield, McCone, Petroleum, Phillips, Prairie and 4 more24 hr

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.